Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suggest treatment for athlete s foot

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 2006
Answered : 870 Questions
Question
Athlete's foot (tinea pedis) is an infection of the dead superficial layer of the skin called the stratum corneum by a fungal mold called a dermatophyte. If inflammatory, it may produce a blistering eruption which is quite itchy. Noninflammatory tinea pedis produces a dry scaling appearance and is frequently not very irritating. Tinea pedis is probably frequently contracted by walking barefoot in locker rooms. Topical antifungal creams are available over the counter and can be helpful in treating symptoms (from this im suffering)
Posted Sat, 30 Aug 2014 in Asthma and Allergy
 
 
Answered by Dr. Parin N. Parmar 1 hour later
Brief Answer:
Antifungal cream, precautions to avoid moisture

Detailed Answer:
Hello XXXX,

Thank you for asking at HCM.

I went through your query and the description that you have made of the athlet's foot is quite right.

I would like to know more about your complains like -

a. Since how long you are having this condition, how it was diagnosed, what are the treatments that you have used and any investigations (if any) done.
b. Any other medical conditions that you might have.
c. Which parts of your feet are affected - sole, interdigital areas or others?
d. Whether you have scaling, vesicles, itching, discharges, pain, burning, or any other symptoms.
e. Are your feet frequently exposed to moisture?

I would like to make following suggestions to help you:

1. Were I treating you, I would suggest you applying an antifungal cream such as miconazole for at least 4 weeks.

It is important to remember that Athlet's foot can usually be treated with above treatment but requires a long treatment with patience. Please continue treatment for at least 1-2 weeks after clearance of the infection.

2. Please apply the antifungal cream regularly, over your feet lesions as well as normal skin nearby, especially sole and interdigital areas.

3. Should you have significant itching, I would suggest you to take an antihistamine like cetirizine/levocetirizine during day time and hydroxyzine (causing sedation) before going to bed.

4. I would also suggest you to regularly wash your socks and towel in hot water. Should you need to wear shoes, cotton socks and porous shoes (that allow entry of air) are the best in my opinion. Please do not share your clothes, towels, shoes, etc with any other person.

As fungi grow best in moisture, it is very important to make sure that your feet stay dry.

5. If your symptoms do not improve by above treatment, I would suggest you consult a Dermatologist for confirmation of diagnosis. He may examine your feet as well as may suggest you tests to confirm the diagnosis. He may also prescribe you a course of oral antifungal drugs like fluconazole or terbinafine after confirmation of diagnosis.

Hope above suggestions will be helpful to you.

Should you have any further query, please feel free to ask on follow-up. Please provide more details about your symptoms and overall health on follow-up. It will be my humble pleasure to help you with best of my knowledge and experience.

Wish you the best of the health.

Thank you & Regards,

Dr. Parin N. Parmar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor